Alert archive / Illinois / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Jan 20, 2014, 2:35 PM CST for 9 counties in Illinois. It took effect at Jan 21, 2014, 3:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 2:35 PM CST (20:35 UTC)
- In effect from
- Jan 21, 2014, 3:00 AM CST
- Expired
- Jan 21, 2014, 11:03 AM CST
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -177 m²/s²
- 0-3 km storm-relative helicity
- -126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WWUS43 KILX 202035 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CST MON JAN 20 2014 ...ANOTHER BLAST OF BITTER COLD AIR... ILZ027>031-036-037-040-041-210400- /O.NEW.KILX.WC.Y.0002.140121T0900Z-140121T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA 235 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST TUESDAY. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE SINGLE DIGITS OVERNIGHT...AND BOTTOM OUT FROM ZERO TO 5 ABOVE DURING THE MIDDLE OF TUESDAY MORNING. * WIND...NORTH WINDS WILL INCREASE TO 20 TO 25 MPH AFTER MIDNIGHT...AND WILL GUST OVER 30 MPH AT TIMES THROUGH THE MIDDLE OF TUESDAY MORNING. * WIND CHILL VALUES...WIND CHILLS ARE EXPECTED TO REACH 15 BELOW ZERO LATE TONIGHT NORTHWEST OF THE ILLINOIS RIVER...AND EAST OF THE ILLINOIS RIVER EARLY TUESDAY MORNING. WIND CHILLS WILL RANGE FROM 15 TO 20 BELOW ZERO MUCH OF THE MORNING. * IMPACTS...FROST BITE ON EXPOSED SKIN CAN OCCUR WITHIN 30 MINUTES AT THESE WIND CHILL VALUES. HYPOTHERMIA IS ALSO POSSIBLE IF NOT PROPERLY DRESSED FOR THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ GEELHART
3 follow-up statements
878 WWUS43 KILX 210316 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 916 PM CST MON JAN 20 2014 ...ANOTHER BLAST OF BITTERLY COLD AIR... ILZ027>031-036-037-040-041-211000- /O.CON.KILX.WC.Y.0002.140121T0900Z-140121T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA 916 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST TUESDAY. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES WILL PLUNGE INTO THE SINGLE DIGITS AS A COLD FRONT SWINGS THROUGH THE AREA. * WIND...NORTH WINDS WILL INCREASE TO 20 TO 25 MPH AFTER MIDNIGHT...AND WILL GUST OVER 30 MPH AT TIMES THROUGH THE MIDDLE OF TUESDAY MORNING. * WIND CHILL VALUES...WIND CHILL VALUES OF 15 BELOW TO 20 BELOW ZERO WILL BE COMMON LATE TONIGHT INTO TUESDAY MORNING. * IMPACTS...FROST BITE ON EXPOSED SKIN CAN OCCUR WITHIN 30 MINUTES AT THESE WIND CHILL VALUES. HYPOTHERMIA IS ALSO POSSIBLE IF YOU ARE NOT PROPERLY DRESSED FOR THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ BARNES
262 WWUS43 KILX 210939 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 339 AM CST TUE JAN 21 2014 ...ANOTHER BLAST OF BITTERLY COLD AIR TODAY... ILZ027>031-036-037-040-041-211800- /O.CON.KILX.WC.Y.0002.000000T0000Z-140121T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA 339 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN ZERO AND 5 DEGREES DURING THE MORNING WITH GALESBURG REACHING AROUND ZERO. * WIND...NORTH WINDS OF 20 TO 30 MPH AND GUSTS OF 30 TO 40 MPH EARLY THIS MORNING WILL DIMINISH TO 15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH BY LATE MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP AS LOW AS 15 BELOW TO 20 BELOW ZERO DURING THIS MORNING NORTHWEST OF I-55. * IMPACTS...FROST BITE ON EXPOSED SKIN CAN OCCUR WITHIN 30 MINUTES AT THESE WIND CHILL VALUES. HYPOTHERMIA IS ALSO POSSIBLE IF YOU ARE NOT PROPERLY DRESSED FOR THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ 07
468 WWUS43 KILX 211703 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1103 AM CST TUE JAN 21 2014 ILZ027>031-036-037-040-041-211815- /O.CAN.KILX.WC.Y.0002.000000T0000Z-140121T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA 1103 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND CHILL ADVISORY. AS WINDS HAVE DIMINISHED LATE THIS MORNING...WIND CHILLS HAVE SHOWN SOME IMPROVEMENT. HOWEVER...THEY WILL REMAIN IN THE 5 BELOW TO 10 BELOW ZERO RANGE THROUGH MIDDAY. $$ GEELHART
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 11:41 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 20, 11:41 AM CST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1141 AM CST Mon Jan 20 2014 .DISCUSSION... ISSUED 952 AM CST Mon Jan 20 2014 Only minor adjustments needed to the existing forecast at this time, mainly to cut back on the clouds over the next few hours. The main cold front roughly extends from near Milwaukee to north central South Dakota at 9 am and will continue to push southeast toward Illinois. Have left the 30% PoP near Galesburg for late afternoon, but most of the morning models indicate this would be very very late, i.e. after sunset. Geelhart && .AVIATION... ISSUED 1140 AM CST Mon Jan 20 2014 Initial concern is with MVFR cloud deck across the northeast half of Iowa into northern Illinois. Main thrust of this area is progged by AWIPS time of arrival tool to move into KPIA/KBMI toward 21Z. Would not be surprised to see these areas with some brief MVFR conditions in a couple hours, but the Illinois portion of the cloud deck currently has more holes in it. However, the main issue with the TAFs will be with the fast moving storm system coming in from the northwest. Have made some minor adjustments to the timing of the snow based on the morning models, but main wind/visibility/sky trends still look good. Tight pressure gradient behind the cold front still looks to produce 25-30 knot winds overnight, and although much of the falling snow will move out of the TAF sites by around 09Z, IFR conditions may still linger through early morning due to blowing snow. Ceilings expected to scatter out Tuesday morning. Geelhart && .PREV DISCUSSION... ISSUED 330 AM CST Mon Jan 20 2014 SHORT TERM...Today through Thursday night 00Z models are in good agreement through mid week and continue to show arctic air masses moving into IL during the work week. Coldest air mass to settle into later Wed night into Thu night with wind chills likely getting to 15-25 below zero. Also have a clipper low pressure system over Saskatchewan diving SE across IL tonight likely bringing 1-3 inches of snow. Early morning surface map shows 998 mb low pressure over Lake Ontario with one cold front extending SW through NW Indiana into central IL nearing I-72 and into central MO. SW winds ahead of this front turn NW behind it but with subtle cooling as relatively mild temps in the mid 30s and lower 40s on both sides of the front. A secondary and much stronger cold front extended from central lower MI through southern WI and central MN. Blanket of low clouds with MVFR ceilings covers the great lakes region including northern IL and as far SW as I-74 like at Peoria and Bloomington. 1st cold front weakens as it moves through SE IL this morning with main effect having SW winds shift WNW. Have gone milder with highs today in the upper 30s and lower 40s with temps slowly slipping during mid/late afternoon as secondary cold front over southern WI drops southward into central IL late this afternoon. Clouds to increase from the north during the day with small chances of light snow north of Peoria late this afternoon. A fairly strong northern stream short wave over southern Saskatchewan to drop into central/eastern IA, eastern MO and SW IL by midnight tonight and into the mid MS river valley including southern IL by dawn Tue. This to spread light snow SE across central IL during the evening and reaching SE IL by overnight and then diminishing from NW to SE later tonight into early Tue morning. A quick shot of 1-3 inches of snow tonight. Amounts currently appear to be below advisory criteria of 3 inches but will make untreated roads slippery similar to the last system on Saturday. Snowfall amounts so far this winter already up to 18-24 inches over central and southeast IL with several cities already above their normal winter season snowfall. Arctic air begins moving into central IL during tonight with lows zero to 5 above northern counties with wind chills of 5-15 below zero later tonight. 1029 mb Canadian high pressure settles into IL by sunset Tue and brings cold air into the region with clouds and winds decreasing from west to east during the day. Highs Tue 5-10F north of I-72 and low to mid teens south of I-72. Another clipper low pressure system dives SE into the Great Lakes region Wed bringing a chance of light snow and flurries to especially NE half of CWA with a dusting to half inch of snow possible. Best chance of light snow accumulations to be NE of I-74 on Wed. Very cold arctic air mass arrives Wed night into Thu night with wind chills reaching 15-25 below zero especially northern counties north of I-72 and wind chill advisory will likely eventually be needed then. LONG TERM...Friday through Monday Temperatures modify late this week on Fri/Sat as 1045 mb arctic high pressure settles SE of IL Friday and then awaiting another cold front to pushes SE into IL this weekend. GFS quicker with cold front on Sat while ECMWF model slow with cold front on Sunday. Will stick with ALLBLEND pops and temps this weekend. Slight chance of light snow Friday night and again Saturday night into Sunday morning. And getting colder again on Sunday and Monday. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 20, 11:09 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1109 AM CST MON JAN 20 2014 ILZ027>031-036>038-040>057-061-211200- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1109 AM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL DROP THROUGH THE AREA TONIGHT...AND BRING A QUICK SHOT OF SNOW TO THE REGION. AROUND 2 INCHES OF ACCUMULATION IS EXPECTED AT THIS TIME. NORTHERLY WINDS GUSTING TO 30 MPH OVERNIGHT MAY PRODUCE SOME BLOWING AND DRIFTING SNOW IN OPEN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL SURGES OF ARCTIC AIR WILL PUSH THROUGH THE AREA THIS WEEK. WIND CHILLS WILL FALL TO 5 BELOW TO 20 BELOW ZERO DURING THE LATE NIGHT AND EARLY MORNING HOURS. THE WORST OF THE COLD WILL BE EARLY THURSDAY MORNING AND AGAIN EARLY FRIDAY MORNING...WHEN WIND CHILLS WILL RANGE FROM 10 BELOW TO 25 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-211200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1109 AM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL DROP THROUGH THE AREA TONIGHT...AND BRING A QUICK SHOT OF LIGHT SNOW. ACCUMULATION OF AN INCH OR TWO ARE LIKELY...MAINLY BETWEEN LATE EVENING AND SUNRISE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL SURGES OF ARCTIC AIR WILL PUSH THROUGH THE AREA THIS WEEK. WIND CHILLS WILL FALL BELOW ZERO DURING THE LATE NIGHT AND EARLY MORNING HOURS. THE WORST OF THE COLD WILL BE EARLY THURSDAY MORNING AND AGAIN EARLY FRIDAY MORNING...WHEN WIND CHILLS WILL RANGE FROM 5 BELOW TO 10 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
In the hours before
Special weather statement, Jan 20, 2:32 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 232 PM CST MON JAN 20 2014 ILZ027>031-036>038-040>057-061>063-066>068-071>073-210300- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 232 PM CST MON JAN 20 2014 ...SNOWFALL TONIGHT FOLLOWED BY ANOTHER SHOT OF VERY COLD AIR... A COLD FRONT WILL MOVE INTO AREAS NORTHWEST OF THE ILLINOIS RIVER EARLY THIS EVENING...AND SWEEP ACROSS THE REMAINDER OF CENTRAL AND SOUTHEAST ILLINOIS THROUGH ABOUT 3 AM. AS IT DOES...LIGHT SNOW WILL OVERSPREAD THE REGION. IT CURRENTLY APPEARS THAT THE SNOW SHOULD BEGIN DEVELOPING NORTHWEST OF THE ILLINOIS RIVER BETWEEN 6 AND 9 PM. IT SHOULD SPREAD SOUTHEAST TO AROUND DECATUR AND CHAMPAIGN BEFORE MIDNIGHT... THEN ACROSS THE REMAINDER OF EAST CENTRAL AND SOUTHEAST ILLINOIS AFTER MIDNIGHT. SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN MOST AREAS...BEFORE THE SNOW DIMINISHES LATE TONIGHT. BEHIND THE FRONT...NORTH WINDS WILL GUST TO AROUND 30 MPH FOR SEVERAL HOURS. THIS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT. COLD AIR WILL ALSO PLUNGE INTO THE AREA...AND WIND CHILLS WILL BE NEAR 15 BELOW ZERO BY SUNRISE NORTHWEST OF THE ILLINOIS RIVER...AND NEAR ZERO AS FAR SOUTH AS I-70. PEOPLE WITH TRAVEL PLANS THIS EVENING SHOULD BE ALERT TO THE DEVELOPMENT OF THIS LIGHT SNOW. BE PREPARED TO DRIVE SLOWER THAN NORMAL...AS ROAD CONDITIONS AND VISIBILITIES WILL DETERIORATE AS THE NIGHT PROGRESSES. GEELHART
Nearby
Wind Chill Advisories in Illinois, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.